# SDR CA120709006

- Difficulty date: June 27, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Snias AS350B2
- Engine: Lyc LTS101700D2
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Skin
- Part number: 350A2300000206
- Condition: Distorted
- Location: Tailboom
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE AIRCRAFT WAS BEING GROUND RUN AFTER A 600 HR  T  INSPECTION, WHEN AN ENGINEER NOTICED A LARGE AMOUNT OF DISTORTION AT STN 40 ON THE LT SIDE OF THE TAIL BOOM BESIDE THE TAIL ROTOR DRIVE SHAFT COVER AND THE HEAT PROTECTION SHIELD. THE DISTORTION LOOKED LIKE THE BOOM HAD BEEN STRUCK BY LARGE RADIUS OBJECTS, COVERING ABOUT 36 SQ OF AREA.  ONCE THE ENGINE HAD BEEN SHUTDOWN THE BOOM COOLED DOWN AND THE EFFECTED AREA FLATTENED OUT TO ALMOST PERFECTLY FLAT AREA.  UPON RUN UP AGAIN THE SAME DISTORTED AREA REAPPEARED.  AFTER SHUTDOWN THE BOOM RESUMED ITS NORMAL SHAPE.  BECAUSE OF THE LARGE DISTORTION THE TAIL BOOM WAS EXCHANGED FOR AN O/H UNIT WITH NO FURTHER DISCREPANCIES ARISING.
